Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 109, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 9, 2008, 12:44 PM EDT for Orange County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 12:44 PM EDT (16:44 UTC)
- Expired
- Aug 9, 2008, 1:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:30 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 9, 11:30 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SAT AUG 9 2008 .DISCUSSION...UPDATED FORECAST TO INCREASE POPS SLIGHTLY TO NUMEROUS FOR OSCEOLA AND SOUTHERN BREVARD COUNTIES AND TO DECREASE SLIGHTLY ACROSS NORTH LAKE AND VOLUSIA COUNTIES. SURFACE BOUNDARY APPROACHING NORTHERN CWA WITH DRIER AIR FILTERING SOUTHWARD BEHIND FEATURE. AHEAD OF BOUNDARY...AIRMASS MOIST/UNSTABLE WITH INCREASING CONVERGENCE. RADAR VELOCITY SIGNATURES CURRENTLY INDICATE 30-35 KT WINDS WITH MANY CONVECTIVE CELLS...WITH RECENT CONFIRMATION OF G30 KT AT MLB. WILL UPDATE HAZARDOUS WEATHER OUTLOOK TO INCREASE LOCAL WIND THREAT TO MODERATE ACROSS CENTRAL/SOUTHERN CWA. && .AVIATION...SCT-NMRS STORMS ISM/MCO SOUTHWARD THROUGH MID AFTERNOON WITH POTENTIAL FOR WIND GUSTS 30-40KT. DRIER AIR MOVING SOUTH TO DAB/SFB WITH VCSH INDICATED. LOCAL LATE DAY CONVERGENCE MAY PROVIDE ENOUGH LIFT FOR ISOLATED STORMS ACROSS NORTHERN TAF SITES...AND IF THIS BECOMES MORE LIKELY WILL SHORT DURATION TEMPO GROUP WITH NEXT UPDATE. && .MARINE...OFFSHORE FETCH WL CONTINUE THIS AFTERNOON WITH SCT/NMRS SHOWERS AND STORMS MOVING OFFSHORE...MAINLY BREVARD SOUTH. WINDS AND SEAS MAINLY BELOW ANY LEVEL OF CONCERN WITH WIND WAVE AND SEAS GENERALLY 3 FT OR LESS...HOWEVER G30-35 KT NEAR STORMS. WINDS WILL LIKELY WEAKEN AND BECOME VARIABLE AROUND 5 KNOTS ACROSS VOLUSIA COUNTY WATERS THIS AFTERNOON AS BOUNDARY REACHES VICINITY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTER...SPRATT FORECASTER...SEDLOCK RADAR...DECKER HMT...CARTWRIGHT
Hazardous weather outlook, Aug 9, 11:56 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1156 AM EDT SAT AUG 9 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1156 AM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A FRONTAL TROUGH OVER NORTH FLORIDA WILL MOVE SLOWLY SOUTH TOWARD CENTRAL FLORIDA THIS AFTERNOON. SCATTERED TO LOCALLY NUMEROUS LIGHTNING STORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN PENINSULA AND MOVE EAST AT 20 TO 25 MPH ACROSS THE INTERIOR...THEN ACROSS THE EAST COAST COUNTIES AND INTO THE ATLANTIC. THE GREATEST COVERAGE OF STORMS WILL BE FROM CLERMONT...ORLANDO...AND CAPE CANAVERAL SOUTH THROUGH EARLY AFTERNOON...THEN SOUTH OF LAKE KISSIMMEE AND SEBASTIAN BY MID TO LATE AFTERNOON. MANY OF THE STORMS WILL PRODUCE GUSTY WINDS OF 30 TO 35 MPH...WITH THE STRONGER STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE TO SAFETY BEFORE RAINFALL BEGINS AT YOUR LOCATION. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A HIGH THREAT OF STORMS WITH HIGH WIND GUSTS MOVING SEAWARD FROM THE MAINLAND FROM AROUND CAPE CANAVERAL SOUTHWARD THIS AFTERNOON. MARINE GUSTS OF 35 KNOTS ALONG WITH DEADLY CLOUD TO WATER LIGHTNING WILL ACCOMPANY MANY OF THE STORMS. MARINERS SHOULD REMAIN AWARE OF PLACES OF SAFETY WHEN TRANSITING THE OPEN WATERS...ESPECIALLY THOSE IN SMALL VESSELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORM COVERAGE IS EXPECTED TO DECREASE TO 20 PERCENT OR LESS SUNDAY AND MONDAY AS DRIER AIR PUSHES INTO CENTRAL FLORIDA. HIGHER MOISTURE WILL RETURN TO THE AREA WEDNESDAY...AGAIN INCREASING THE CHANCE OF STORMS THROUGH THE END OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Special weather statement, Aug 9, 11:53 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1153 AM EDT SAT AUG 9 2008 FLZ045-144-091645- ORANGE-SOUTHERN LAKE COUNTY- 1153 AM EDT SAT AUG 9 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN LAKE COUNTY...WESTERN ORANGE COUNTY... AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CLERMONT...MOVING EAST AT 26 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR PHILLIPS...ORLOVISTA AND UNIVERSAL STUDIOS. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SEDLOCK
Special weather statement, Aug 9, 11:56 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1156 AM EDT SAT AUG 9 2008 FLZ047-091645- SOUTHERN BREVARD COUNTY- 1156 AM EDT SAT AUG 9 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY... AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTHWEST OF PALM BAY...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SEDLOCK
Special weather statement, Aug 9, 12:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1216 PM EDT SAT AUG 9 2008 FLZ045-053-144-091700- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 1216 PM EDT SAT AUG 9 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHWEST LAKE COUNTY...SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM WINTER GARDEN TO INTERCESSION CITY... MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL KINGDOM... BAY HILL...BELLE ISLE AND CAMPBELL. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE NEEDED IN THE NEAR FUTURE. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:22 AM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 9, 5:53 PM EDT | Special Marine Warning | MLB | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.